Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the crawling feeling in my vagina?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
I'm 49, female with diabetes and sometimes I am waken by a strange feeling of something crawling into my vagina. The first time it happened was about a year ago. It only happens in the night while I sleep. It went on for a couple of nights and then it stopped now it happened again, a whole year later.
Posted Mon, 23 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Deepak Anvekar 26 minutes later

Thanks for your query.

From the description provided, it is not helpful to provide a specific diagnosis. Hence I would like to provide a few probable causes that might be producing your symptoms.

1. Atrophic Vaginitis
2. Candidal Vaginitis
3. Genital changes associated with diabetes

Atrophic vaginitis is inflammation of the vagina due to thinning tissue and decreased lubrication. Atrophic vaginitis is caused by a decrease in estrogen.

Estrogen is very important in keeping the tissues of the vagina lubricated and healthy. Normally, the lining of the vagina makes a clear, lubricating fluid. This fluid helps decrease vaginal irritation.Thinning or shrinking of the vaginal tissue causes dryness and inflammation.

Treatment of this condition is with prescription estrogen supplements (Estrace, Premarin, etc.). It is available as a cream, tablet, suppository, or ring, all of which are placed directly into the vagina. These medicines deliver estrogen directly to the vaginal tissues and help in healing and upkeeping of the tissues.

Diabetes can result in nerve damage, reduced blood flow to genital and vaginal tissues, and hormonal changes and hence cause similar symptoms of vaginal dryness and discomfort.

Fungal infections like candidiasis, are common in women, with reduced vaginal vitality. But these are very benign and easily treated with OTC antifungal creams (Candid-B).

You might consult your OB-GYN doctor for a physical examination and prescription of the above medications which can relieve your symptoms.

I hope this helps.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor